MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR N40-O MULTIPACK; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR N40-O MULTIPACK; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515057
Medical Device Problem Code Shielding Failure (1568)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle was exposed on the bd phaseal¿ optima injector n40-o multipack.The following was received by the initial reporter: right before drawing chemo with the phaseal optima injector attached to a syringe, the customer noticed the needle exposed within the optima injector.They saw that the injector lacked an internal membrane.They did not see the membrane inside the injector or anywhere in the hood.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or physicals samples that display the reported issue were provided for investigation.A device history review was performed for lot 2305309, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified, all injectors were properly assembled and no membranes were observed to be missing or disassembled.Product undergoes visual and functional inspections throughout the manufacturing process to ensure the quality and functionality of the device.No issues related to this issue were identified during the inspection process.It is possible a misalignment during assembly prevented the grips from properly joining and not fully assembling the injector.Given the device records do not indicate any issue and retained samples met required specifications, we cannot verify this to be true for the incident reported, therefore a definitive root cause cannot be established at this time.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.

Brand Name
BD PHASEAL¿ OPTIMA INJECTOR N40-O MULTIPACK
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17804179
Report Number3003152976-2023-00409
Device Sequence Number6953502
Product Code ONB
UDI-Device Identifier00382905150579
UDI-Public(01)00382905150579
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number515057
Device Lot Number2305309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown